Alert archive / Maryland / Special Weather Statements in 2014
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Feb 13, 2014, 4:03 PM EST for Talbot County, Maryland; Sussex County, Delaware. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2014, 4:03 PM EST (21:03 UTC)
- Expired
- Feb 13, 2014, 5:00 PM EST
- In force
- 57 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, DE, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 51 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 964 m²/s²
- 0-3 km storm-relative helicity
- 1325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
393
WWUS81 KPHI 132103
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
403 PM EST THU FEB 13 2014
DEZ003-004-MDZ019-020-132200-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-TALBOT MD-
403 PM EST THU FEB 13 2014
...A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL AFFECT
SOUTHERN CAROLINE...SUSSEX AND TALBOT COUNTIES...
AT 400 PM EST...A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS WAS
LOCATED FROM 29 MILES WEST OF SAINT LEONARD TO 15 MILES SOUTH OF
ANDREWS TO 21 MILES SOUTH OF OCEAN PINES...MOVING NORTH AT 40 MPH.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
A BRIEF PERIOD OF MODERATE TO HEAVY RAINFALL WILL ALSO OCCUR FOR
SOME AREAS.
THESE STORMS WILL BE NEAR SOUTH BETHANY AROUND 440 PM...SEAFORD
AROUND 450 PM AND GEORGETOWN AROUND 500 PM.
LAT...LON 3846 7569 3863 7571 3868 7576 3869 7589
3857 7604 3859 7612 3873 7626 3870 7627
3871 7631 3868 7631 3867 7635 3877 7639
3876 7636 3887 7625 3881 7621 3884 7621
3885 7618 3878 7599 3875 7507 3846 7504
$$
ROBERTSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Feb 13, 3:38 PM EST, 25 minutes earlier.
Area forecast discussion, Feb 13, 3:38 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EST THU FEB 13 2014
.SYNOPSIS...
LOW PRESSURE, TRACKING JUST EAST OF THE DELAWARE AND NEW JERSEY
COASTS THROUGH THIS EVENING, WILL INTENSIFY AS IT MOVES TO NEAR
COASTAL NEW ENGLAND TOWARD DAYBREAK FRIDAY. A COLD FRONT THEN
ARRIVES FRIDAY NIGHT AS LOW PRESSURE TRACKS ALONG IT THROUGH
SATURDAY MORNING. HIGH PRESSURE BUILDS INTO OUR REGION SUNDAY AND
MONDAY. THE NEXT LOW PRESSURE SYSTEM WILL THEN ARRIVE TUESDAY, WITH
HIGH PRESSURE BUILDING IN WEDNESDAY BEFORE SHIFTING OFFSHORE
THURSDAY. A WARM FRONT MAY THEN APPROACH FROM THE SOUTHWEST THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
UNNECESSARY TRAVEL NOT RECOMMENDED TONIGHT BECAUSE OF HEAVY SNOWFALL
RATES DURING THE SECOND AND FINAL PHASE OF THIS WINTER STORM.
THE COASTAL LOW ITSELF AT 3 PM WAS VERY NEAR THE DELAWARE BAY BUOY.
PROPS TO THE ECMWF SOLUTION THAT PEGGED THE TRACK THE BEST
THROUGHOUT. WHILE WE ARE HANDING OUT PROPS, THE WRF-NMMB FGEN FIELDS
DID AN EXCELLENT JOB OF PREDICTING THIS FRONT END BURST YESTERDAY,
THEIR QPF THRU 12Z WAS MUCH CLOSER THAN ANY OTHER MODEL.
THE SECOND PHASE OF THE WINTER STORM IS EXPECTED TO BRING ANOTHER
ROUND OF HEAVY ACCUMULATING SNOW INTO OUR CWA THIS EVENING. WE CAN
SEE THE CONVECTION BUBBLING IN VIRGINIA. THE CORE OF THE MOST
UNSTABLE AIR (700MB-500MB LAPSE RATES) IS FORECAST TO PASS OFF OUR COAST
UNDER THE CLOSED LOW AND WE FOLLOWED THIS FEATURE TO ADD A CHANCE OF
THUNDER.
ELSEWHERE THE NEGATIVE TILT OF THE CLOSED LOW IS GOING TO PROVIDE
EXCELLENT DIFFLUENCE ALOFT. THIS WILL HELP PROVIDE THE NECESSARY
EXHAUST FOR ANOTHER BURST OF HEAVY PCPN AS THIS FEATURE MOVES
THROUGH MAINLY DURING THIS EVENING.
MODEL TIMING HAS COME CLOSER AS THE ECMWF IS NOW FASTER THAN
YESTERDAY. THERE ARE STILL DIFFERENCES AS TO THE HEAVIEST HIT AXIS
FROM THIS SNOW (GENERALLY AFTER 7PM AN ADDITIONAL 2 TO 6 INCHES)
WITH THE ECMWF FURTHEST EAST. WE TOOK A MODEL BLEND CONSENSUS WITH
THE QPF. THERMALLY, SOMEHOW WE HAVE MANAGED WITH EVEN ALL THIS SNOW
TO BE WARMER THAT ALL MODEL 2M FCST TEMPS AS THE FREEZING MARK IS
FAR NORTHWEST AS ABE AND RDG. THE FCST SOUNDINGS ALOFT ARE STILL
SHOWING THE COLDER/LOWER 925MB TEMPS BYPASSING THE 850MB TEMPS
HEADING TOWARD THE COAST. WE ARE EXPECTING SLEET TO INCREASE AS A
PTYPE THIS EVENING AND THEN AS THE SNOWFALL RATES/INTENSITY INCREASE
PTYPE CHANGES BACK TO SNOW IN MOST AREAS. THE SWEET SPOT FOR
ADDITIONAL ACCUMULATIONS (LOWER SFC TEMPERATURES, COLDER THERMAL
FIELDS PLUS HEAVIER PCPN) SHOULD BE FROM THE PHL NW SUBURBS NEWD
INTO THE PASSAIC BASIN OF NJ. PLACES TO THE WEST MAY BE TOO REMOVED
AND PLACES FARTHER TO THE EAST, NON SNOW PTYPES WILL TAKE AWAY FROM
THE ACCUMS. BECAUSE OF THE EXPECTED THUMPING SNOWFALL RATES (1 TO 3
INCHES PER HOUR), WE DID NOT CHANGE ANY OF OUR WARNINGS OR
ADVISORIES.
WITH THE BETTER MODELING CONSENSUS, WE ARE EXPECTING THIS EVENT TO
GO INTO THE BOOKS BY THE END OF THE NIGHT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
THEN A QUIET DAY TO RECOVER FROM THIS CURRENT STORM ON FRIDAY. THE
DAY SHOULD START SUNNY, BUT CLOUDS FROM THE NEXT SYSTEM SHOULD START
ARRIVING DURING THE AFTERNOON. BECAUSE OF ALL OF THE SNOW, WE
UNDERCUT STAT GUIDANCE (GFS MOS ESPECIALLY).
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A CONTINUED ACTIVE FLOW.
THIS INVOLVES AN AMPLIFYING TROUGH ARRIVING FRIDAY NIGHT AND
SATURDAY. A SECONDARY SHORT WAVE THEN LOOKS TO MAINTAIN THIS TROUGH
SATURDAY NIGHT INTO SUNDAY. THESE FEATURES LOOK TO BRING AT LEAST
SOME SNOW TO MUCH OF THE REGION. SOME RIDGING THEN ARRIVES EARLY
NEXT WEEK, HOWEVER THIS LOOKS SHORT-LIVED AS ANOTHER SHORT WAVE DIGS
ACROSS THE MIDWEST MONDAY THEN ACROSS THE NORTHEAST TUESDAY. THE
FLOW SHIFTING SOUTHWARD SOME ACROSS THE WESTERN STATES TUESDAY, MAY
THEN ALLOW RIDGING TO BECOME BETTER ESTABLISHED ACROSS THE EAST
WEDNESDAY AND THURSDAY. THIS WOULD OPEN THE DOOR FOR MILDER AIR TO
SURGE UP THE EAST COAST.
FOR FRIDAY NIGHT AND SATURDAY...A FRONTAL BOUNDARY MOVES THROUGH THE
REGION WITH AN ASSOCIATED LOW PRESSURE SYSTEM TRACKING NEAR OUR CWA.
THE MODEL GUIDANCE IS IN PRETTY GOOD AGREEMENT WITH THE LARGE SCALE
FEATURES, WITH AN AREA OF FRONTOGENETIC FORCING NEAR 850 MB SLIDING
ACROSS ABOUT THE CENTRAL PORTION OF THE CWA. THE ASSOCIATED LARGE
SCALE LIFT ASSOCIATED WITH THIS COMBINED WITH ENOUGH COLD AIR,
SHOULD RESULT IN A SWATH OF ACCUMULATING SNOW ACROSS MUCH OF THE
CWA. AS OF NOW, ALONG AND TO THE NORTH OF THE INTERSTATE 95 CORRIDOR
THERE LOOKS TO BE FOR A COUPLE OF INCHES OF SNOW WITH SOME LESSER
AMOUNTS SOUTH AND EASTWARD. WE GENERALLY FOLLOWED FAIRLY CLOSE TO
WPC REGARDING QPF, AND USED A MODEL BLEND TOP-DOWN METHOD TO GET A
DECENT IDEA OF PRECIPITATION TYPES. OVERALL, SNOW AMOUNTS MAY
WARRANT ADVISORIES FOR PORTIONS OF THE CWA. THE SYSTEM WILL
GRADUALLY SHIFT TO OUR NORTHEAST DURING THE DAY SATURDAY WITH CAA
BEHIND THE FRONT.
FOR SATURDAY NIGHT THROUGH MONDAY...ANOTHER SHOT OF CAA AS 850 MB
TEMPERATURES DROP TO AROUND -10C WITH A WEST TO NORTHWEST FLOW. THIS
WILL LIKELY KEEP TEMPERATURES BELOW FREEZING SUNDAY ACROSS NEARLY
THE ENTIRE AREA. A WEAK CLIPPER SYSTEM APPEARS TO TRACK JUST TO OUR
SOUTH SUNDAY WHICH MAY INCREASE CLOUDS. THIS FEATURE MAY HAVE RATHER
LIMITED MOISTURE WITH IT, RESULTING IN A FEW SNOW SHOWERS OR
FLURRIES. GIVEN LESS CERTAINTY ATTM, WE OPTED TO CARRY A DRY
FORECAST SUNDAY. THE AIRMASS ALOFT IS FORECAST TO MODIFY DURING
MONDAY, WHICH ALSO ALLOW SURFACE TEMPERATURES TO RESPOND AT LEAST
SOME.
FOR TUESDAY AND WEDNESDAY...THERE SHOULD BE A MODERATING TIME FRAME
GETTING UNDERWAY AS HIGH PRESSURE GRADUALLY MOVES EAST. A QUICK
MOVING LOW PRESSURE SYSTEM THOUGH TRACKING TO OUR NORTH WILL PULL A
COLD FRONT ACROSS OUR AREA TUESDAY. THE FLOW AHEAD OF THIS FEATURE
WILL ALLOW FOR WARMING, HOWEVER SOME COLD AIR WILL PROBABLY BE
TRAPPED AT THE SURFACE LONGER ESPECIALLY NORTH AND WEST OF
INTERSTATE 95 AND ENHANCED SOME BY THE EXISTING SNOWPACK. THIS
FEATURE WILL PROBABLY RESULT IN SOME SNOW/RAIN TO RAIN, ALTHOUGH
PERHAPS SOME FREEZING RAIN OCCURS FOR A TIME PRIOR TO THE LOW-LEVEL
COLD AIR BECOMING DISLODGED. ONCE THIS SYSTEM SHIFTS EAST, HIGH
PRESSURE LOOKS TO BUILD ACROSS THE SOUTHEASTERN STATES ALLOWING FOR
A RETURN FLOW ACROSS THE EAST.
FOR THURSDAY...HIGH PRESSURE OFF THE EAST COAST WILL RESULT IN A
MILDER SOUTHERLY FLOW. A SHORT WAVE TENDING TO EJECT OUT OF THE
TROUGH IN THE WEST WILL TRAVERSE ACROSS THE MIDWEST AND CENTRAL
PLAINS DURING THIS TIME FRAME. THIS SHOULD DRIVE INCREASING WAA AND
A SURFACE WARM FRONT NORTHEASTWARD. OVERALL, A MILDER AIRMASS IS
ANTICIPATED TO BE OVERSPREADING OUR REGION. WE FAVORED RATHER CLOSE
TO THE 12Z WPC GUIDANCE.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
TONIGHT...WITH A SECOND ROUND OF RAIN/SLEET/SNOW EXPECTED THIS
EVENING INTO THE OVERNIGHT HOURS...IFR CONDITIONS ARE EXPECTED TO
PREVAIL OVER ALL TAF SITES AFTER A BRIEF RESPITE LATE THIS
AFTERNOON. RAIN...THEN SLEET...THEN SNOW ARE EXPECTED AS COLDER AIR
MOVES IN ON THE BACK SIDE OF THE DEPARTING NOR'EASTER. NORTHEAST
WINDS WILL ALSO BE INCREASING BEFORE TURNING NORTH, THEN NORTHWEST
WITH GUST UP TO 35 KT POSSIBLE AFTER MIDNIGHT. CONDITIONS ARE
EXPECTED TO IMPROVE TOWARD THE MORNING HOURS AS PRECIPITATION AND
CLOUDS EXIT WITH THE STORM.
FRIDAY...VFR CONDITIONS EXPECTED. HOWEVER...NORTHWEST WINDS WILL
CONTINUE THROUGH THE DAY, WITH GUSTS STARTING OUT IN THE 25 TO 30
KT RANGE...GRADUALLY DECREASING THROUGH THE DAY.
OUTLOOK...
FRIDAY NIGHT AND SATURDAY...LOWERING CEILINGS/VISIBILITIES TO
MVFR/IFR WITH A PERIOD OF SNOW ANTICIPATED FOR MUCH OF THE AREA. THE
SNOW SHOULD TAPER OFF DURING THE DAY SATURDAY FROM WEST TO EAST, AND
ACCUMULATIONS AT THIS TIME LOOK TO BE ON THE LIGHT SIDE. THE
CONDITIONS IMPROVE TO VFR BY LATE IN THE DAY SATURDAY AND AT NIGHT.
SUNDAY...OVERALL VFR CEILINGS AS A WEAK SYSTEM SLIDES BY TO OUR
SOUTH.
MONDAY AND TUESDAY...GENERALLY VFR MONDAY, THEN SUB-VFR POSSIBLE
TUESDAY AS A COLD FRONT MOVES THROUGH ALONG WITH SOME RAIN/SNOW.
&&
.MARINE...
WINDS HAVE WEAKENED JUST A BIT THIS AFTERNOON AS THE CENTER OF THE
NOR'EASTER MOVES OVER THE FORECAST WATERS. HOWEVER...AS THE LOW
CONTINUED TO MOVE NORTHEAST, THE PRESSURE GRADIENT WILL RETURN AND
WINDS WILL INCREASE ONCE AGAIN. GUSTS OVER 40 KT ARE POSSIBLE DURING
THE OVERNIGHT HOURS WITH SUSTAINED WINDS IN THE 25 TO 30 KT RANGE.
AS A RESULT, THE GALE WARNING IN EFFECT THROUGH FRIDAY MORNING FOR
THE OCEAN WATERS HAS BEEN CONTINUED, AND THE GALE WARNING FOR THE
DELAWARE BAY HAS BEEN EXTENDED THROUGH THE OVERNIGHT HOURS TONIGHT.
SEAS IN THE 11 TO 12 FOOT RANGE WILL GRADUALLY BEGIN TO SUBSIDE
OVERNIGHT ONCE THE NORTHWEST WINDS KICK IN.
CONDITIONS CONTINUE TO IMPROVE ON FRIDAY AS WINDS GRADUALLY SUBSIDE
THROUGHOUT THE DAY. A SCA WILL MOST LIKELY BE NEEDED ON THE DELAWARE
BAY, WITH GALE WARNINGS CONTINUING ON THE OCEAN THROUGH THE DAY.
OUTLOOK...
FRIDAY NIGHT...CONDITIONS SHOULD QUICKLY DROP BELOW ADVISORY
CRITERIA IN THE EVENING.
SATURDAY AND SUNDAY...WINDS AND SEAS SHOULD REACH SMALL CRAFT
ADVISORY CRITERIA AS A STORM SYSTEM SHIFTS TO OUR EAST SUNDAY. THE
WINDS AND SEAS THEN LOWER DURING SUNDAY.
MONDAY AND TUESDAY...HIGH PRESSURE MOVES OVER THE AREA MONDAY WITH
LESS WIND AND DIMINISHED SEAS. A COLD FRONT MOVING THROUGH TUESDAY
MAY THEN RESULT IN ADVISORY LEVEL GUSTS DEVELOPING.
&&
.TIDES/COASTAL FLOODING...
THE STRONG COASTAL STORM IS EXPECTED TO AFFECT THE AREA TODAY AND
TONIGHT. AREAS OF MINOR COASTAL FLOODING ARE EXPECTED ALONG THE
NEW JERSEY AND DELAWARE COASTS, AS WELL AS THE DELAWARE BAY. THE
HIGHEST ASTRONOMICAL TIDE IS EXPECTED TO BE SHORTLY AFTER DAWN
TODAY, BUT THE HIGHEST TIDAL DEPARTURES ARE EXPECTED TO OCCUR
WITH THE THURSDAY EVENING HIGH TIDE.
COASTAL FLOODING IS NOT CURRENTLY EXPECTED ALONG THE EASTERN
SHORE OF THE CHESAPEAKE BAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR PAZ054-055-
060>062-070-071-101>106.
NJ...WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR NJZ001-007>010-
012>022-027.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
NJZ012>014-016-020>027.
WINTER WEATHER ADVISORY UNTIL 6 AM EST FRIDAY FOR NJZ023>026.
DE...WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR DEZ001-002.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
DEZ001>004.
WINTER WEATHER ADVISORY UNTIL 6 AM EST FRIDAY FOR DEZ003-004.
MD...WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR MDZ008-012-015-
019-020.
MARINE...GALE WARNING UNTIL 10 AM EST FRIDAY FOR ANZ450>455.
GALE WARNING UNTIL 5 AM EST FRIDAY FOR ANZ430-431.
&&
SYNOPSIS...GORSE
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...GAINES/GORSE
AVIATION...GORSE/MIKETTA
MARINE...GORSE/MIKETTA
TIDES/COASTAL FLOODING...MIKETTAHazardous weather outlook, Feb 13, 3:43 PM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 343 PM EST THU FEB 13 2014 MDZ008-012-015-019-020-NJZ001-007>010-015-017>019-PAZ054-055-060>062- 070-071-101>106-142045- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS- HUNTERDON-SOMERSET-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 343 PM EST THU FEB 13 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A QUICK MOVING STORM SYSTEM LOOKS TO BRING A ROUND OF SNOW TO THE AREA LATER FRIDAY NIGHT AND SATURDAY. AS OF NOW, SNOW AMOUNTS MAY BE ENOUGH TO WARRANT AN EVENTUAL WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ012-142045- MIDDLESEX- 343 PM EST THU FEB 13 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A QUICK MOVING STORM SYSTEM LOOKS TO BRING A ROUND OF SNOW TO THE AREA LATER FRIDAY NIGHT AND SATURDAY. AS OF NOW, SNOW AMOUNTS MAY BE ENOUGH TO WARRANT AN EVENTUAL WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ003-004-NJZ023>026-142045- INLAND SUSSEX-DELAWARE BEACHES-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 343 PM EST THU FEB 13 2014 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A QUICK MOVING STORM SYSTEM LOOKS TO BRING A ROUND OF SNOW, RAIN AND PERHAPS SOME SLEET TO THE AREA LATER FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001-002-NJZ013-014-016-020>022-027-142045- NEW CASTLE-KENT-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN- CUMBERLAND-ATLANTIC-SOUTHEASTERN BURLINGTON- 343 PM EST THU FEB 13 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A QUICK MOVING STORM SYSTEM LOOKS TO BRING A ROUND OF SNOW, RAIN AND PERHAPS SOME SLEET TO THE AREA LATER FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ450>455-142045- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 343 PM EST THU FEB 13 2014 ...GALE WARNING IN EFFECT UNTIL 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-142045- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 343 PM EST THU FEB 13 2014 ...GALE WARNING IN EFFECT UNTIL 5 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Feb 13, 10:09 AM EST, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1009 AM EST THU FEB 13 2014 NJZ001-007-008-PAZ054-055-060>062-131630- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM... EASTON 1009 AM EST THU FEB 13 2014 ...INTENSE SNOWFALL RATES SIGNIFICANTLY AFFECTING THE AREA... AS OF 1005 AM, AN AREA OF VERY HEAVY SNOW CONTINUES ACROSS MUCH OF THE REGION. BASED ON REPORTS FROM TRAINED SPOTTERS, SNOWFALL RATES ARE UP TO 3 INCHES PER HOUR ACROSS THE REGION. THE HEAVY SNOW IN COMBINATION WITH NORTHEAST WINDS GENERALLY AT 15 TO 25 MPH WILL RESULT IN BLOWING AND DRIFTING SNOW, ESPECIALLY IN OPEN AREAS. THIS WILL RESULT IN VERY DANGEROUS CONDITIONS, AND HAMPER PLOWING OPERATIONS. TRAVEL IS STRONGLY NOT RECOMMENDED. GORSE
Special weather statement, Feb 13, 4:03 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
403 PM EST THU FEB 13 2014
DEZ003-004-MDZ019-020-132200-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-TALBOT MD-
403 PM EST THU FEB 13 2014
...A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL AFFECT
SOUTHERN CAROLINE...SUSSEX AND TALBOT COUNTIES...
AT 400 PM EST...A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS WAS
LOCATED FROM 29 MILES WEST OF SAINT LEONARD TO 15 MILES SOUTH OF
ANDREWS TO 21 MILES SOUTH OF OCEAN PINES...MOVING NORTH AT 40 MPH.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
A BRIEF PERIOD OF MODERATE TO HEAVY RAINFALL WILL ALSO OCCUR FOR
SOME AREAS.
THESE STORMS WILL BE NEAR SOUTH BETHANY AROUND 440 PM...SEAFORD
AROUND 450 PM AND GEORGETOWN AROUND 500 PM.
LAT...LON 3846 7569 3863 7571 3868 7576 3869 7589
3857 7604 3859 7612 3873 7626 3870 7627
3871 7631 3868 7631 3867 7635 3877 7639
3876 7636 3887 7625 3881 7621 3884 7621
3885 7618 3878 7599 3875 7507 3846 7504
ROBERTSONThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 5:51 AM EST | Special Weather Statement | PHI | Burlington, Camden, Mercer, Monmouth, Ocean | 114 min |
| Feb 13, 6:31 AM EST | Special Weather Statement | PHI | Camden, Gloucester, Salem | 119 min |
| Feb 13, 9:31 AM EST | Winter Weather Advisory | PHI | Atlantic, Cape May, Ocean | 20 hr |
| Feb 13, 4:53 PM EST | Special Weather Statement | PHI | Cape May, Cumberland | 52 min |
| Feb 13, 4:55 PM EST | Special Weather Statement | PHI | Cape May, Cumberland | 50 min |
| Feb 13, 4:59 PM EST | Special Weather Statement | PHI | Cape May, Cumberland | 46 min |
| Feb 13, 5:10 PM EST | Special Weather Statement | PHI | Cape May | 35 min |
| Feb 13, 4:07 PM EST | Special Weather Statement | PHI | Talbot | 53 min |
Nearby
Special Weather Statements in Maryland, 2014Special Weather Statements in Delaware, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.